Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The length of a shortest closed geodesic and the area of a $ 2$-dimensional sphere


Author: R. Rotman
Journal: Proc. Amer. Math. Soc. 134 (2006), 3041-3047
MSC (2000): Primary 53C22; Secondary 58E10
Published electronically: April 10, 2006
MathSciNet review: 2231630
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a Riemannian manifold homeomorphic to $ S^2$. The purpose of this paper is to establish the new inequality for the length of a shortest closed geodesic, $ l(M)$, in terms of the area $ A$ of $ M$. This result improves previously known inequalities by C.B. Croke (1988), by A. Nabutovsky and the author (2002) and by S. Sabourau (2004).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C22, 58E10

Retrieve articles in all journals with MSC (2000): 53C22, 58E10


Additional Information

R. Rotman
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802 – and – Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 3G3
Email: rotman@math.psu.edu, rina@math.toronto.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08297-9
PII: S 0002-9939(06)08297-9
Keywords: Geometric inequalities, closed geodesics
Received by editor(s): February 24, 2005
Received by editor(s) in revised form: April 14, 2005
Published electronically: April 10, 2006
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2006 American Mathematical Society